Antibiotics linked to heart attacks

FacebookEmail
Print Friendly

man-having-heart-attack(NaturalHealth365) Which is more shocking, the revelation that a popular class of antibiotics has been linked to life-threatening complications, or the fact that drug companies knew about these risks, but covered them up? Unfortunately, when profits come above patient welfare, neither reality comes as a surprise. (especially when you consider the ‘untested’ drugs on the market)

Fluoroquinolone antibiotics are routinely prescribed to millions of Americans every year for treatment of a variety of conditions, from urinary tract infections to respiratory illnesses like bronchitis. With such broad use, fluoroquinolone equates to billions in profits to pharmaceutical companies. But scientific studies now link these drugs to serious, permanent side effects – and worse yet, there is strong evidence drug companies knew about these complications, yet swept them under the rug to protect revenues.

Antibiotics linked to stroke, heart attack and permanent nerve damage

One of the most recent of several medical studies linking these drugs to potentially fatal complications was published online in the Journal of the American Medical Association Internal Medicine. It shows that the use of fluoroquinolone antibiotics can lead to serious medical complications involving the heart that can lead to potentially fatal or debilitating conditions of heart attack, stroke and paralysis.

For example, commonly prescribed antibiotics like Cipro, Levaquin and Aveloxf, are associated with aortic dissection and aortic aneurysm. These drug side effects involving the heart can be deadly. They occur when the main artery exiting the heart weakens, ballooning out, a medical situation known as aortic aneurysm that can often result in it bursting or tearing apart, a condition known as aortic dissection.

Once the artery bursts, there is only a 50 percent chance of survival. Treatment is expensive and not without its own risks. Researchers found that taking a fluouroquinolone antibiotic doubles the risk of experiencing one of these rare events.

Drug company cover-up exposed in court

It addition to complications that can lead to heart attack or stroke, use of fluoroquinolone antibiotics has now been linked to permanent nerve damage, or peripheral neuropathy. Victims of nerve damage traced to these antibitoics brought lawsuits against the drug manufacturers. It was revealed in court that some of these pharmaceutical companies knew about the risk of irreversible nerve damage as far back as 1996, but chose not to reveal their findings.

It wasn’t until 2013 that the U.S. Food and Drug Administration required warnings to be placed on these drugs, cautioning physicians about the potential for permanent nerve damage in patients. These drugs have also been associated with problems of tendon rupture and retinal detachment.

For many, the FDA warning was too little, too late. They have already suffered serious and lasting nerve damage. Add to that the additional risk of heart attack, stroke and paralysis – risks the FDA has continued to stay silent on – and there are potentially millions of patients still unknowingly exposed to life-threatening drug side effects through commonly prescribed antibiotics.

References:

http://www.drugwatch.com/cipro-levaquin-avelox/lawsuits

FacebookEmail

Gain INSTANT Access:


  • » Vaccine World Summit
  • » 7-Day Juice Cleanse
  • » FREE Newsletter
 

Keep Reading:

  • Nurse Lori

    Antibiotics must be the number one prescription given out. I have seen it given many times for a virus. When the doctor isn’t sure and doesn’t try to find out this is the first thing given.

    Only after it didn’t work then they say it must be a virus. This is a doctors idea of preventative medicine. I have seen them prescribe it when they think it may be a virus.

  • Wendy Allen

    Antibiotics may hurt the gut lining/lower the immune system and hurt mitochondria the engines of the cells. Fluorine is some antibiotics may block thyroid and hurt/poison the brain/body.